Funnel Cloud, Brazos
- When
- April 27, 4:10 PM CST
- Where
- Brazos County, 1.07 mi WSW of College Station
- Reported by
- Trained Spotter
- Coordinates
- 30.595, -96.347
A funnel cloud was sighted just south of the TAMU campus.
Late afternoon storms in and around the College Station area generated a couple of funnel clouds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Late afternoon storms in and around the College Station area generated a couple of funnel clouds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 27, 2:41 PM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
341 PM CDT MON APR 27 2015
.DISCUSSION...
CONDITIONS APPEAR TO REMAIN FAVORABLE FOR ADDITIONAL SOUTHEAST TEXAS
SHOWER/THUNDERSTORM DEVELOPMENT DURING THE REMAINING AFTERNOON AND
EARLY EVENING HOURS AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE
AREA TONIGHT. SOME OF THE STORMS COULD BECOME STRONG OR SEVERE WITH
LARGE HAIL...STRONG DAMAGING WINDS...AND ISOLATED TORNADOES. THE GREATEST
RISK AREA LOOKS TO BE GENERALLY ALONG AND NORTH OF INTERSTATE 10
WHERE THE GREATEST INSTABILITY IS EXPECTED TO RESIDE. WILL CONTINUE
TO CARRY HIGHEST POPS UP NORTH AND LOWEST POPS SOUTHWEST. WINDS WILL
SHIFT TO THE NORTHWEST AND NORTH BEHIND THE FRONT AND GRADUALLY BECOME
BREEZY DURING THE DAY TOMORROW AS SURFACE LOW PRESSURE MOVES OFF TO
THE EAST AND HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. THIS PATTERN
WILL SET THE STAGE FOR MUCH COOLER TEMPERATURES FOR MUCH OF THE REMAINDER
OF THE WEEK...ESPECIALLY WEDNESDAY AND THURSDAY MORNINGS WHERE INLAND
LOWS IN THE UPPER 40S TO LOWER 50S WILL BE FOUND. DO NOT THINK THERE
WILL BE A WHOLE LOT OF COMPLAINING WITH END OF APRIL HIGH TEMPERATURES
IN THE UPPER 60S TO LOWER 70S BOTH TUESDAY AND WEDNESDAY MORNINGS
(NORMAL HIGHS ARE IN THE LOWER 80S). THE FORECAST WILL REMAIN DRY
FROM TUESDAY NIGHT THROUGH THE END OF THE WEEKEND. A GRADUAL WARM
UP ALONG WITH INCREASING HUMIDITY LEVELS WILL OCCUR AT THE VERY END
OF THE WEEK AND OVER THE WEEKEND AS SOUTH TO SOUTHEAST WINDS RETURN
TO THE AREA. OUR NEXT BEST CHANCE FOR RAIN LOOKS LIKE SOME TIME TOWARD
THE EARLY TO MIDDLE PART OF NEXT WEEK. 42
&&
.MARINE...
MARINE CONCERNS FOR THE REMAINDER OF TODAY WILL CENTER AROUND THE
POTENTIAL FOR STRONG TO POTENTIALLY SEVERE THUNDERSTORMS OVER THE
COASTAL WATERS... PATCHY FOG... AND ELEVATED NON-THUNDERSTORM WINDS
OVER THE EASTERN WATERS AHEAD OF AN APPROACHING SURFACE SYSTEM. AS A
SURFACE LOW OVER NORTH TEXAS EJECTS TOWARDS THE GULF COAST STATES...
A COLD FRONT WILL BE PUSHED ACROSS THE SOUTHEAST TEXAS COASTAL
WATERS. THIS FRONT WILL USHER IN MUCH DRIER AND COOLER AIR...ENDING
RAIN AND FOG CHANCES FOR A FEW DAYS BUT WINDS BEHIND THE FRONT WILL
INCREASE IN RESPONSE TO THE THERMAL GRADIENT. SMALL CRAFT ADVISORIES
ARE IN EFFECT THIS EVENING... AND AGAIN TOMORROW FOR ELEVATED WINDS
BOTH AHEAD AND BEHIND THIS FRONTAL SYSTEM. STRONG NORTH TO NORTHWEST
WINDS IN THE WAKE OF THE FRONT MAY CREATE LOW WATER CONCERNS FOR THE
BAYS... AND LOW WATER ADVISORIES MAY BE NEEDED TUESDAY INTO
WEDNESDAY. MUCH QUIETER CONDITIONS RETURN TO THE MARINE ZONES ON
WEDNESDAY... WITH OFFSHORE FLOW PREVAILING INTO THE END OF THE WEEK.
HUFFMAN
&&
.PREV DISCUSSION... /ISSUED 116 PM CDT MON APR 27 2015/
AVIATION...
MAIN AVIATION CONCERNS FOR THE 18Z SOUTHEAST TEXAS TAFS CENTER
AROUND THE POTENTIAL FOR TSRA THIS AFTERNOON AND EVENING... AND
THEN INCREASING WINDS/ LOWERED CIGS WITH A COLD FRONT MOVING
ACROSS THE REGION TONIGHT.
LATEST OBSERVATIONS SHOW A MIX OF MVFR AND VFR CEILINGS IN PLACE
ACROSS THE REGION... WITH SHRA/TSRA DEVELOPING FROM NEAR LBX
TOWARDS THE NORTHEAST. ANTICIPATE COVERAGE TO INCREASE THROUGH THE
AFTERNOON WITH ADDITIONAL HEATING. GIVEN ANTICIPATED ISOLATED TO
SCATTERED NATURE OF ACTIVITY... WILL ADVERTISE VCTS MENTION AT ALL
TERMINALS AND HANDLE TSRA IMPACTS AT TERMINALS WITH AMENDMENTS.
AMPLE SHEAR AND INSTABILITY IN PLACE TODAY RAISE CONCERNS FOR
STRONG TO SEVERE THUNDERSTORMS TO POTENTIALLY IMPACT THE
TERMINALS /HIGHEST LIKELIHOOD BETWEEN 21 AND 03Z/... WITH ISOLATED
INSTANCES OF LARGE HAIL POSSIBLE FROM MORE ROBUST ACTIVITY.
AS AN AREA OF SURFACE LOW PRESSURE EJECTS TOWARDS THE GULF COAST
STATES LATER TONIGHT... IT WILL DRAG A COLD FRONT ACROSS THE
TERMINALS TONIGHT WITH WINDS BECOMING NORTHERLY 10 TO 15 KNOTS
/WITH STRONGER GUSTS POSSIBLE/ IN ITS WAKE ON TUESDAY MORNING.
EXPECT THE FRONT TO REACH THE HOUSTON TERMINALS AROUND 03Z...
CLEARING THE COASTAL SITES BETWEEN 06 AND 09Z. A PERIOD OF MVFR
TO EVEN IFR CEILINGS WILL ALSO BE POSSIBLE BEHIND THE FRONT...
BEFORE IMPROVING TOWARDS/AFTER THE END OF THE TAF PERIOD.
HUFFMAN
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 60 67 50 72 52 / 40 20 10 0 0
HOUSTON (IAH) 63 70 50 74 53 / 40 20 10 0 0
GALVESTON (GLS) 69 73 57 71 62 / 20 10 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 AM TUESDAY TO 7 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: GALVESTON BAY.
SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...42
AVIATION/MARINE...14HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 350 PM CDT MON APR 27 2015 TXZ163-164-176>179-195>200-210>214-226-227-235>238-281300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 350 PM CDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE MAIN THREAT OF SEVERE WEATHER SHOULD COME FROM LARGE HAIL AND DAMAGING WINDS. ISOLATED BRIEF TORNADOES WILL BE POSSIBLE. BRIEF HEAVY DOWNPOURS WITH ISOLATED RAINFALL TOTALS OF 2 TO 3 INCHES MAY BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL CROSS SOUTHEAST TEXAS EARLY TUESDAY MORNING. MUCH COOLER TEMPERATURES ARE EXPECTED TUESDAY AND WEDNESDAY AND MAY PUT A FEW RECORD LOW TEMPERATURES IN JEOPARDY BUT OTHERWISE THE WEATHER WILL BE PLEASANT. TUESDAY MORNING ALONG THE COAST...STRONG NORTHERLY WINDS MAY REQUIRE A WIND ADVISORY FOR SUSTAINED SPEEDS AROUND 20 MPH. THE REMAINDER OF THE WEEK AND THE WEEKEND WILL BE DRY AND PLEASANT. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. GMZ330-335-350-355-370-375-281300- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 350 PM CDT MON APR 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTH WINDS AND BUILDING SEAS ARE EXPECTED TO REACH ADVISORY LEVELS TUESDAY THROUGH TUESDAY NIGHT IN THE WAKE OF A COLD FRONT. THE WINDS SHOULD GRADUALLY DECREASE EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 156 PM CDT MON APR 27 2015 TXZ200-213-214-271930- HARRIS TX-LIBERTY TX-CHAMBERS TX- 156 PM CDT MON APR 27 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIBERTY... NORTHEASTERN HARRIS AND NORTHWESTERN CHAMBERS COUNTIES UNTIL 230 PM CDT... AT 156 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DAYTON...MOVING NORTHEAST AT 45 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIBERTY...DAYTON...CROSBY...NORTHWESTERN MONT BELVIEU...AMES... KENEFICK...DAYTON LAKES AND LAKE HOUSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 2985 9498 2997 9514 3029 9493 3001 9463 TIME...MOT...LOC 1856Z 225DEG 39KT 3001 9495 HUFFMAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
447 PM CDT MON APR 27 2015
TXZ214-238-272230-
GALVESTON TX-CHAMBERS TX-
447 PM CDT MON APR 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GALVESTON AND
EASTERN CHAMBERS COUNTIES UNTIL 530 PM CDT...
AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES SOUTH OF HIGH ISLAND...MOVING NORTH AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STOWELL...HIGH ISLAND...WINNIE AND BOLIVAR PENINSULA.
LAT...LON 2952 9448 2951 9450 2952 9449 2954 9449
2954 9447 2955 9447 2954 9450 2986 9449
2986 9436 2956 9435
TIME...MOT...LOC 2146Z 193DEG 32KT 2942 9437The Ft Hood radar (KGRK), 100 km away, was scanning. The volume nearest the first event began at 22:08 UTC.
2 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted just south of the TAMU campus.
Two funnel clouds were sighted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572071, 572072.